Alert archive / Michigan / Freeze Warnings in 2011
Freeze Warning 1, NWS Gaylord, MI
NWS Gaylord, MI issued this freeze warning at May 15, 2011, 3:48 AM EDT for 21 counties in Michigan. It took effect at May 16, 2011, 12:00 AM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 15, 2011, 3:48 AM EDT (07:48 UTC)
- In effect from
- May 16, 2011, 12:00 AM EDT
- Expired
- May 16, 2011, 8:00 AM EDT
- In force
- 8 hr
- Issued by
- NWS Gaylord, MI
All 21 counties
Alcona County, MI, Alpena County, MI, Antrim County, MI, Arenac County, MI, Benzie County, MI, Cheboygan County, MI, Crawford County, MI, Emmet County, MI, Gladwin County, MI, Grand Traverse County, MI, Iosco County, MI, Kalkaska County, MI, Manistee County, MI, Missaukee County, MI, Montmorency County, MI, Ogemaw County, MI, Oscoda County, MI, Otsego County, MI, Presque Isle County, MI, Roscommon County, MI, Wexford County, MI
The radar
The NCL Michigan radar (KAPX), 25 km from the middle of the area, began a volume at 07:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Alpena, MI (KAPX), launched 00:00Z, 7.8 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 494 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
669 WWUS73 KAPX 150748 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 348 AM EDT SUN MAY 15 2011 ...HARD FREEZE FOR MOST OF NORTHERN LOWER MICHIGAN TONIGHT... .COOL AND DRY AIR WILL MOVE INTO NORTHERN MICHIGAN TODAY...WITH CLEARING SKIES. TEMPERATURES WILL DROP OFF RAPIDLY TONIGHT. BY MORNING...READINGS WILL RANGE FROM THE LOWER TO MIDDLE 30S ALONG THE COASTS...TO AS COLD AS THE MIDDLE 20S IN SHELTERED INLAND LOCATIONS. THIS WILL RESULT IN A HARD...KILLING FREEZE FOR MUCH OF NORTHERN LOWER MICHIGAN. MIZ016>019-021>036-041-042-152100- /O.NEW.KAPX.FZ.W.0001.110516T0400Z-110516T1200Z/ EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-ANTRIM-OTSEGO-MONTMORENCY- ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-ALCONA- MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC- INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY... CHARLEVOIX...MANCELONA...GAYLORD...ATLANTA...ALPENA...FRANKFORT... TRAVERSE CITY...KALKASKA...GRAYLING...MIO...HARRISVILLE... MANISTEE...CADILLAC...LAKE CITY...HOUGHTON LAKE...WEST BRANCH... TAWAS CITY...GLADWIN...STANDISH 348 AM EDT SUN MAY 15 2011 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT MONDAY. IMPACTS... * TENDER VEGETATION WILL BE KILLED IF NOT PROTECTED OR BROUGHT INDOORS. HAZARDOUS WEATHER... * TEMPERATURES WILL DROP BELOW FREEZING LATE TONIGHT. BY DAWN...READINGS WILL RANGE FROM THE MIDDLE 20S TO LOWER 30S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MIZ020-152100- /O.NEW.KAPX.FR.Y.0001.110516T0400Z-110516T1200Z/ LEELANAU- INCLUDING THE CITY OF...NORTHPORT 348 AM EDT SUN MAY 15 2011 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT MONDAY. IMPACTS... * TENDER VEGETATION MAY BE KILLED IF NOT PROTECTED OR BROUGHT INDOORS. HAZARDOUS WEATHER... * TEMPERATURES WILL DROP TO NEAR FREEZING LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ JZ
3 follow-up statements
665 WWUS73 KAPX 151929 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 329 PM EDT SUN MAY 15 2011 ...HARD FREEZE FOR MOST OF NORTHERN LOWER MICHIGAN TONIGHT... .COMBINATION OF CLEAR SKIES...VERY DRY AIR...AND AN UNSEASONABLY COOL AIRMASS WILL CAUSE TEMPERATURES TO DROP OFF RAPIDLY TONIGHT. BY MORNING...READINGS WILL RANGE FROM THE LOWER TO MIDDLE 30S ALONG THE COASTS...TO AS COLD AS THE UPPER 20S IN SHELTERED INLAND LOCATIONS. THIS WILL RESULT IN A HARD FREEZE FOR MUCH OF NORTHERN LOWER MICHIGAN. MIZ016>019-021>036-041-042-161200- /O.CON.KAPX.FZ.W.0001.110516T0400Z-110516T1200Z/ EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-ANTRIM-OTSEGO-MONTMORENCY- ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-ALCONA- MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC- INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY... CHARLEVOIX...MANCELONA...GAYLORD...ATLANTA...ALPENA...FRANKFORT... TRAVERSE CITY...KALKASKA...GRAYLING...MIO...HARRISVILLE... MANISTEE...CADILLAC...LAKE CITY...HOUGHTON LAKE...WEST BRANCH... TAWAS CITY...GLADWIN...STANDISH 329 PM EDT SUN MAY 15 2011 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT MONDAY... A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT MONDAY. IMPACTS... * TENDER VEGETATION WILL BE KILLED IF NOT PROTECTED OR BROUGHT INDOORS. HAZARDOUS WEATHER... * TEMPERATURES WILL DROP BELOW FREEZING LATE TONIGHT. BY DAWN... READINGS WILL RANGE FROM THE UPPER 20S TO LOWER 30S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MIZ020-161200- /O.CON.KAPX.FR.Y.0001.110516T0400Z-110516T1200Z/ LEELANAU- INCLUDING THE CITY OF...NORTHPORT 329 PM EDT SUN MAY 15 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT MONDAY... A FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT MONDAY. IMPACTS... * TENDER VEGETATION MAY BE KILLED IF NOT PROTECTED OR BROUGHT INDOORS. HAZARDOUS WEATHER... * TEMPERATURES WILL DROP TO NEAR FREEZING LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
909 WWUS73 KAPX 160220 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1020 PM EDT SUN MAY 15 2011 ...HARD FREEZE FOR MOST OF NORTHERN LOWER MICHIGAN OVERNIGHT... .THE COMBINATION OF CLEAR SKIES...VERY DRY AIR...AND AN UNSEASONABLY COOL AIRMASS WILL CAUSE TEMPERATURES TO DROP OFF RAPIDLY OVERNIGHT. BY MORNING...READINGS WILL RANGE FROM THE LOWER TO MIDDLE 30S ALONG THE COASTS...TO AS COLD AS THE UPPER 20S IN SHELTERED INLAND LOCATIONS. THIS WILL RESULT IN A HARD FREEZE FOR MUCH OF NORTHERN LOWER MICHIGAN. MIZ016>019-021>036-041-042-161030- /O.CON.KAPX.FZ.W.0001.110516T0400Z-110516T1200Z/ EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-ANTRIM-OTSEGO-MONTMORENCY- ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-ALCONA- MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC- INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY... CHARLEVOIX...MANCELONA...GAYLORD...ATLANTA...ALPENA...FRANKFORT... TRAVERSE CITY...KALKASKA...GRAYLING...MIO...HARRISVILLE... MANISTEE...CADILLAC...LAKE CITY...HOUGHTON LAKE...WEST BRANCH... TAWAS CITY...GLADWIN...STANDISH 1020 PM EDT SUN MAY 15 2011 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY... A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY. IMPACTS... * TENDER VEGETATION WILL BE KILLED IF NOT PROTECTED OR BROUGHT INDOORS. HAZARDOUS WEATHER... * TEMPERATURES WILL DROP BELOW FREEZING OVERNIGHT. BY DAWN... READINGS WILL RANGE FROM THE UPPER 20S TO LOWER 30S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MIZ020-161030- /O.CON.KAPX.FR.Y.0001.110516T0400Z-110516T1200Z/ LEELANAU- INCLUDING THE CITY OF...NORTHPORT 1020 PM EDT SUN MAY 15 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY. IMPACTS... * TENDER VEGETATION MAY BE KILLED IF NOT PROTECTED OR BROUGHT INDOORS. HAZARDOUS WEATHER... * TEMPERATURES WILL DROP TO NEAR FREEZING OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
021 WWUS73 KAPX 160757 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 357 AM EDT MON MAY 16 2011 MIZ016>019-021>036-041-042-161200- /O.CON.KAPX.FZ.W.0001.000000T0000Z-110516T1200Z/ EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-ANTRIM-OTSEGO-MONTMORENCY- ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-ALCONA- MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC- INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY... CHARLEVOIX...MANCELONA...GAYLORD...ATLANTA...ALPENA...FRANKFORT... TRAVERSE CITY...KALKASKA...GRAYLING...MIO...HARRISVILLE... MANISTEE...CADILLAC...LAKE CITY...HOUGHTON LAKE...WEST BRANCH... TAWAS CITY...GLADWIN...STANDISH 357 AM EDT MON MAY 16 2011 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. IMPACTS... * TENDER VEGETATION WILL BE KILLED IF NOT PROTECTED OR BROUGHT INDOORS. HAZARDOUS WEATHER... * TEMPERATURES WILL DROP NEAR OR BELOW FREEZING EARLY THIS MORNING. BY DAWN... READINGS WILL RANGE FROM THE UPPER 20S TO LOWER 30S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MIZ020-161200- /O.CON.KAPX.FR.Y.0001.000000T0000Z-110516T1200Z/ LEELANAU- INCLUDING THE CITY OF...NORTHPORT 357 AM EDT MON MAY 16 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. IMPACTS... * TENDER VEGETATION MAY BE KILLED IF NOT PROTECTED OR BROUGHT INDOORS. HAZARDOUS WEATHER... * TEMPERATURES WILL DROP TO NEAR FREEZING EARLY THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ JZ
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this freeze warning went out at May 14, 11:42 PM EDT, 4 hours 6 minutes earlier.
Area forecast discussion, May 14, 11:42 PM EDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
1142 PM EDT SAT MAY 14 2011
.SYNOPSIS.../ISSUED AT 315 PM/
SLOW MOVING LOW PRESSURE...OVER THE OHIO VALLEY AND GREAT
LAKES...WILL GRADUALLY PULL AWAY FROM THE REGION. HOWEVER...SKIES
WILL REMAIN CLOUDY THIS AFTERNOON. SCATTERED SHOWERS OR DRIZZLE WILL
CONTINUE...AND THEN END TONIGHT FROM NORTH TO SOUTH. CANADIAN HIGH
PRESSURE...WILL INCREASE ITS INFLUENCE SUNDAY AND MONDAY. SUNSHINE
WILL RETURN...BUT WITH BLUSTERY WINDS SUNDAY. CLOUDS WILL INCREASE
TUESDAY AND WEDNESDAY...WITH A CHANCE OF RAIN...AS LOW PRESSURE
RETURNS TO THE REGION.
JH
&&
.SHORT TERM.../ISSUED AT 1010 PM/...TONIGHT
ON THE LATEST SURFACE WEATHER MAP...1001 MB LOW PRESSURE WAS OVER
NORTHERN OHIO WITH 1033 MB HIGH PRESSURE CENTERED ACROSS SOUTH
CENTRAL CANADA. SATELLITE IMAGERY AND SURFACE OBSERVATIONS SHOWED
LOTS OF CLOUDS ACROSS THE MUCH OF THE REGION (ESPECIALLY
SOUTH) WITH ONLY HIGH CLOUDS ACROSS THE NORTH. APX AND SURROUNDING
RADARS SHOWED THE SHOWER ACTIVITY WANING WHILE ENDING FROM SOUTH
TO NORTH (NOW FROM M-72 OR SO ON SOUTH). THE MAIN SHORT TERM
FORECAST CONCERNS REVOLVE AROUND THE ENDING OF POPS OVERNIGHT.
LOW PRESSURE LIFTS UP TOWARD LAKE ERIE...WHILE THE AREA OF HIGH
PRESSURE SINKS SOUTHEASTWARD TOWARD THE REGION. THIS WILL CAUSE THE
PRESSURE GRADIENT TO TIGHTEN LEADING TO CONTINUED GUSTY
WINDS...WHICH WILL BE TEMPERED BY THE LOSS OF DIURNAL MIXING. THE
SHOWER ACTIVITY WILL CONTINUE TO SINK TO THE SOUTH AS THE STRONGER
HIGH PRESSURE AND ASSOCIATED DRY AIR WINS OUT. SKIES WILL
CONTINUE TO CLEAR FROM NORTH TO SOUTH. LOWS TONIGHT WILL BE CHILLY
AND RANGE FROM THE MIDDLE 30S ACROSS EASTERN UPPER TO THE MIDDLE
40S CLOSER TO M-55...WHERE CLOUDS HOLD ON THE LONGEST.
SULLIVAN
&&
.LONG TERM.../ISSUED AT 315 PM/...SUNDAY AND BEYOND
MYRIAD OF SHORTWAVES SET TO GRADUALLY CARVE OUT A RATHER ANOMALOUSLY
DEEP CUT-OFF AREA OF LOW PRESSURE ACROSS THE OHIO/TENNESSEE VALLEY
AREA EARLY NEXT WEEK. AS THE NAME APPLIES...THIS SYSTEM SET TO GO
NOWHERE FAST...WITH IT BECOMING INCREASINGLY SANDWICHED BETWEEN SOUTHERN
CANADA AND WEST ATLANTIC RIDGE AXES. STILL EVIDENCE OF SOME MID TO
LATE WEEK SLOW RETROGRESSION WITH THIS LOW...ESPECIALLY AS CHUNK OF
MID LEVEL ENERGY PEELS OF NORTHEAST CANADA TROUGH AND ROTATES BACK
SOUTHWEST INTO THE AREA. FORECAST CONCERNS INITIALLY CENTER ON FIRE
WEATHER CONCERNS SUNDAY AND MONDAY AS DEEP RESERVOIR OF CENTRAL
CANADA DRY AIR DROPS SOUTH...WITH MID AND LATE WEEK CONCERNS
CENTERING ON RAIN CHANCES AS SAID RETROGRESSION OCCURS (MAYBE?)
ALTHOUGH A TOUCH ON THE COOL SIDE...ESPECIALLY BY MID MAY
STANDARDS...END OF THE WEEKEND AND EARLY STAGES OF NEXT WORK WEEK
LOOKING RATHER PLEASANT...WITH DRY CONDITIONS UNDER MOSTLY CLEAR
SKIES AS SOUTHERN CANADA SURFACE RIDGE BUILDS SOUTH. OF COURSE...
FORECAST NOT WITHOUT ITS ISSUES...WITH COMBINATION OF GUSTY
NORTHEAST WINDS (ESPECIALLY SUNDAY) IN TIGHT PRESSURE GRADIENT
REGIME AND QUICK ONSLAUGHT OF DRY LOW LEVEL AIR RAMPING UP FIRE
WEATHER CONCERNS RATHER IMMEDIATELY. NO ARGUMENT TO THE DRY AIR
POTENTIAL...WITH CENTRAL CANADA SOURCE REGION TO TOMORROWS DRY AIR
ALREADY SHOWING DEWPOINTS IN THE MID TEENS. MOS GUIDANCE...CLEARLY
BACKED BY HIGH RES MODEL SOUNDINGS...CONFIRMS AS SUCH...RAPIDLY
TANKING INTERIOR NORTHERN MICHIGAN DEWPOINTS INTO THE TEENS SUNDAY
MORNING (WITH STRONG EVIDENCE OF EVEN LOWER READINGS POSSIBLE).
SOUNDS PRETTY STRAIGHTFORWARD...BUT RECENT RAINS AND ONGOING RAPID
GREEN-UP MAY KEEP THINGS JUST A TOUCH "WETTER" DOWN LOW THAN
ANTICIPATED. FEEL INHERITED DEWPOINTS (IN THE TEENS AND LOWER 20S)
AS GOOD A START AS ANY. THUS...COMBINATION OF GUSTY WINDS AND RH
VALUES FALLING BELOW CRITICAL LEVELS STILL DICTATES AN ELEVATED FIRE
MENTION IN THE LATEST RENDITIONS OF THE HAZARDOUS WEATHER OUTLOOK
AND FIRE WEATHER FORECAST. THANKFULLY...HIGH TEMPERATURES ONLY IN
THE 50S (PERHAPS TOUCHING 60 FOR A LUCKY FEW (WOW) BY MONDAY) WILL
KEEP CONDITIONS WELL BELOW SPECIFIC RED FLAG CRITERIA. COMPLETING
SHIFTING GEARS FROM FIRE WEATHER CONCERNS...CLEAR SKIES AND DRY AIR
SETS THE STAGE FOR A RATHER COLD SUNDAY NIGHT. WHILE WINDS MAY BE A
MINOR ISSUE...FEEL THE ABOVE WILL ALLOW FROST/FREEZE-PRODUCING
TEMPERATURES IN THE UPPER 20S TO LOWER 30S (PERHAPS A FEW DEGREES
"WARMER" NEAR THE IMMEDIATE GREAT LAKES SHORELINES). WITH FROST AND
FREEZE HEADLINE SEASON OFFICIALLY KICKING OFF TODAY SOUTH OF THE
MIGHTY MAC...WILL LIKELY NEED ONE OR BOTH HEADLINES FOR SUNDAY NIGHT
IN COMING SHIFTS. SLIGHTLY STRONGER WINDS AND A SLOW INCREASE IN
MOISTURE SHOULD KEEP READINGS A FEW DEGREES WARMER MONDAY NIGHT. WE
SHALL SEE.
MUCH MORE COMPLEXITY FOR THE MID AND END PORTIONS OF THIS WORK WEEK
WITH SUGGESTION OF STRONG SHORTWAVE DROPPING THROUGH THE REGION
INTERACTING WITH OHIO VALLEY MID LEVEL LOW. SLOW RETROGRESSION
DEVELOPS AS THESE INTERACT TO OUR SOUTH...WITH DEVELOPING DEEP LAYER
EAST FLOW ON NORTH SIDE OF THIS SYSTEM SLINGING ATLANTIC MOISTURE BACK
WEST INTO THE REGION. WHILE NOT UNHEARD OFF...STILL AN UNUSUAL
SITUATION...ESPECIALLY WHEN TIMING AND STRENGTH OF NORTHERN
SHORTWAVE IS HIGHLY UNCERTAIN AT THIS TIME. ECMWF MORE AGGRESSIVE
WITH THIS LATTER FEATURE...AND AS A RESULT IS A TOUCH QUICKER WITH
THE RAIN...BRINGING INTO NORTHEAST LOWER BY LATER MONDAY NIGHT.
LITTLE ENSEMBLE SUPPORT FOR THIS AGGRESSIVE SCENARIO...SO WILL GO
SOMEWHAT SLOWER...SPREADING SHOWER POTENTIAL INTO THE AREA ON
TUESDAY (WHICH WOULD STILL BE FAST BY GFS STANDARDS). WILL RUN WITH
LOW END CHANCE SHOWER MENTION AND MOSTLY CLOUDY SKIES THROUGH
THURSDAY AS MOISTURE CONTINUES TO ROTATE BACK WEST FROM THE
ATLANTIC. WOULD LIKE TO REITERATE...BY NO MEANS EXPECTING A WASH OUT
IF THIS ALL PANS OUT...WITH PERIODIC AREAS OF MAINLY LIGHT SHOWERS
ROTATING THROUGH FROM TIME TO TIME. GIVEN MAINTENANCE OF NORTHEAST
TO EAST WINDS AND INCREASING CLOUD COVER...EXPECT DAYTIME HIGHS TO
CONTINUE TO RUN SEVERAL DEGREES BELOW "NORMAL"...WITH READINGS IN
THE 50S TO LOWER 60S BOTH TUESDAY AND WEDNESDAY...AND JUST A TOUCH
WARMER BY THURSDAY.
WILL KEEP THINGS SIMPLE AND DRY THURSDAY NIGHT THROUGH SATURDAY...
HOPING ANY RAIN PRODUCING INFLUENCE OF MID WEEK LOW WILL HAVE
PIVOTED OFF TO THE EAST BY THEN. NOT VERY CONFIDENT IN THIS
SCENARIO...BUT SEE NO REASON TO KEEP INSERTING LOW END RAIN CHANCES
AT THIS EARLY JUNCTURE. IF SYSTEM DOES PIVOT EAST...INCREASING
SUNSHINE AND SIMPLE AIRMASS MODIFICATION WILL ALLOW TEMPERATURES TO
MAKE A RUN INTO THE 60S AND 70S BOTH FRIDAY AND SATURDAY.
MSB
&&
.MARINE.../ISSUED AT 1210 PM/
STRONG HIGH PRESSURE IN CANADA SINKING SOUTH...AND LOW PRESSURE
LIFTING TOWARD THE EASTERN GREAT LAKES THROUGH SUNDAY...WILL RESULT
IN AN INCREASING PRESSURE GRADIENT. COLDER AND DRIER AIR GRADUALLY
SPREADING SOUTHWARD FROM CANADA WILL ALSO BE DECREASING THE OVERLAKE
STABILITY. THIS WILL RESULT IN QUITE GUSTY CONDITIONS WITH CHOPPY
WAVES THROUGH SUNDAY EVENING. KEPT MOST OF THE SMALL CRAFT
ADVISORIES...BUT FEEL FAIRLY CONFIDENT IN THE DEVELOPMENT OF GALES
FOR SLEEPING BEAR TO MANISTEE...AND FROM PRESQUE ISLE TO STURGEON
POINT. THOSE GALES HAVE BEEN ISSUED. NUMEROUS RAIN SHOWERS WILL ALSO
AFFECT MOST ALL OF THE LAKES HURON AND MICHIGAN NEARSHORES THROUGH
TONIGHT. SO...RATHER UGLY MARINE CONDITIONS INTO TONIGHT...WITH
ROUGH SEAS THROUGH SUNDAY EVENING.
SMD
&&
.AVIATION.../ISSUED AT 1128 PM/...VALID FOR 06Z TAFS
DRIER AIR WILL CONTINUE TO ADVECT INTO THE TAF SITES OVERNIGHT
INTO SUNDAY. THEREFORE...EXPECT VRF CONDITIONS OVER THE ENTIRE
TAF PERIOD. HOWEVER...NORTH NORTHEASTERLY WINDS WILL BE INCREASE
EARLY SUNDAY AND BE GUSTY THROUGH THE DAY...BEFORE DIMINISHING
SUNDAY EVENING.
AJS
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY UNTIL 8 PM EDT SUNDAY FOR LHZ345>347.
GALE WARNING UNTIL 8 PM EDT SUNDAY FOR LHZ348-349.
LM...SMALL CRAFT ADVISORY UNTIL 8 PM EDT SUNDAY FOR LMZ323-341-342.
GALE WARNING UNTIL 8 PM EDT SUNDAY FOR LMZ344>346.
LS...SMALL CRAFT ADVISORY UNTIL 8 PM EDT SUNDAY FOR LSZ321-322.
&&Hazardous weather outlook, May 14, 4:04 PM EDT, 11 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 404 PM EDT SAT MAY 14 2011 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 151200- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 404 PM EDT SAT MAY 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...REST OF THIS AFTERNOON AND TONIGHT GALES ARE EXPECTED TO DEVELOP OVER PORTIONS OF THE NEARSHORE WATERS OF LAKES HURON AND MICHIGAN TONIGHT. SEE LATEST MARINE FORECASTS FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY DUE TO GUSTY NORTH TO NORTHEAST WINDS...AND VERY LOW HUMIDITY...FIRE DANGER WILL BE ELEVATED ACROSS ALL OF NORTHERN MICHIGAN SUNDAY AFTERNOON AND EVENING. GALES ARE EXPECTED TO CONTINUE OVER PORTIONS OF THE NEARSHORE WATERS OF LAKES HURON AND MICHIGAN SUNDAY. SEE LATEST MARINE FORECASTS FOR FURTHER DETAILS. FROST WILL BE POSSIBLE DURING THE EARLY MORNING HOURS ON MONDAY AND TUESDAY...ESPECIALLY IN LOW LYING INLAND AREAS. FROST IS EXPECTED TO BE MORE WIDESPREAD ON MONDAY MORNING...WITH A HARD FREEZE POSSIBLE IN SHELTERED INLAND LOCATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JZ/SMD
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 3:48 AM EDT | Frost Advisory | APX | Leelanau | 28 hr |
| May 15, 11:19 AM EDT | Small Craft Advisory | APX | 48 hr |
Nearby
Freeze Warnings in Michigan, 2011Every freeze warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.